i'm darkness and light, bubbles and faerie wings. i am sparkles and glitter, shadows and clouds. i love purple, and faeries, and books, and music.

Ramblings by Category

Ramblings by Year

fauxplessness

I don’t really have a photo to go with this post so here is a photo of Abigail pretending she’s a flower in my garden.

The good news: After four years, I have finally gotten to the point where I am confident I have overcome the trauma I suffered in March 2013. I am no longer broken. I am scarred, but not broken. This means my doctor and I have been slowly decreasing the medication originally prescribed to help glue me together. I am looking forward to being medication-free once more.

The bad news: The first week of a decrease in medication is rough. It varies in difficulty per person, per medication, and even per dosage. And sometimes that roughness sends you into spiral of complete and total hopelessness. There’s no point in anything. There is no hope. No light. No reason.

But it’s not a true hopelessness. It’s false. I call it faux-plessness. Because I know everything isn’t hopeless. I know I am OK. But my brain is currently trying to figure out why it feels weird. My body is looking for extra dosages of whatever it was in those yellow and white pills. I guess it’s looking for the white part, because the pills I’m on now are all yellow.

I feel like total crap this week. From dizzy spells, to nausea, to random bouts of paranoia and anxiety, to a deep, suffocating sadness that convinces me there’s no hope for anything in my life. My head is in a fog. I want to cry one second, rage the next. I feel abandoned by friends that I love, and yet feel a total overwhelming sense of love for my friends that I want to hug them forever.

Up and down. Spinning.

I feel slightly better today than I did on Monday, which was the first day I was on the decreased dosage. Oddly, the decrease before this one (which was 4 months ago) didn’t have the same effect on me. That one mostly effected my sleep. 100mg I sleep like I am drugged, 75mg everything is fine, 50mg WIDE AWAKE HELLO INSOMNIA, 25 mg…. WHY DO I LIFE?! SO ALONE! GLOOOOOOM!!

But by this time next week this will all be gone. I will feel normal again. And as I continue on this dosage until I start to stagger the pills to every second day, then every third day and so on… I look forward to living my life without crippling anxiety and fear in a medication-free zone.

I had worked so hard to take care of myself mentally, after years and years of depression and other mood disorders. I was so proud of who I was and how strong I’d become. And then March 27, 2013 happened and I broke apart. It’s been a long, uphill battle to get myself back into feeling safe and strong again. I have gained the gift of learning more ways to help strengthen myself, and these gifts are what are allowing me to slowly remove the medication from my body.

But right now, the change is frustratingly overwhelming. I know it lasts about 5-10 days for me. It will pass. I know this stabbing hopelessness and sadness in my chest will evaporate soon. Also the dizzy spells. I’d like them to go away, too. Especially with how random they are. I don’t want to work or drive right now because…ugh.

But soon this fauxplessness will vanish and I’ll be right as rain. (Speaking of rain…CAN WE NOT WITH THE RAIN EVERY DAY THIS SUMMER, PLEASE?! Not helping the mental stuff. Also my garden is so soggy the plants are drowning to death. *sniff*)

Existing is exhausting. Good grief.

2 comments to fauxplessness

  • Mummy

    Maybe this decrease is too much! I wish I could help you! Love you so much! XO

    • Cat

      It’s not too much. It’s the minimal amount it can go at a time. Just like when you increase a medication you get funny in the other way. It’s normal, just annoying!